Erowid - Honest Global Drug Information
Bloodshot Eyes, Stomache Aches, and Twitching
Ecstasy & 5-HTP
by Anonymous
Citation:   Anonymous. "Bloodshot Eyes, Stomache Aches, and Twitching: An Experience with Ecstasy & 5-HTP (exp5340)". Erowid.org. Feb 23, 2001. erowid.org/exp/5340

 
DOSE:
T+ 0:00
200 mg oral Tryptophan  
  T+ 0:00 2.5 capsls oral MDMA (capsule)
  T+ 3:00 200 mg oral Tryptophan  


On Sunday the 3rd (day before labor day) I took 2 1/2 'mollies'. They were supposedly 100mgs each and I got them from a trusted source...heh, I had promised myself never to do capsules again (don't start, I know, I know) but I did anyways.

I preloaded with 200mgs 5HTP. After a 2.5 - 3 hour weak roll, I took another 200mgs of 5HTP. About half an hour later (not rolling anymore) I started to feel like /shit/. My stomach started hurting and I noticed my eyes were very bloodshot. All of my muscles felt uncomfortable and I started kind of flexing them. About 10 minutes later, my muscles started flexing involuntary...I started to get a bit worried because nothing like this has ever happened to me. This progressed into involuntary twitching (mostly my upper body), then convulsions. At this point I decided to go to the ER (whee). They did nothing for me for an hour and a half then gave me 5mg Valium (iv) which stopped my convulsions almost instantly. I still had some very small twitches, but nothing big.

That's basically the short version of what happened (don't get me started on stupid, ignorant, dismissive doctors). At first I suspected PMA because I had most of the symptoms associated with it...but my tempature didn't rise, it actually dropped (97) even though I felt like I was burning up. So anyways...fast forward to work today. I took 150mgs of 5HTP...a little over an hour later...guess what? Yup. I started to feel like shit and had a few muscle twitches. I had the same symtoms as before, just much less pronounced (thankfully). They lasted about an hour. I poked around briefly online (mmm hypchondria) and looked at this interesting tidbit:

It should be strongly noted that impurities found in L-tryptophan diet supplements have been associated with eosinophilia-myalgia syndrome (EMS), a disorder that elevates certain white blood cells and causes muscle pain. An epidemic of EMS with some reported fatalities occurred in 1989; recently similar impurities have been detected in diet supplements containing 5-hydroxy-1-tryptophan (5HTP) -- a form of tryptophan.

Exp Year: 2001ExpID: 5340
Gender: Not Specified 
Age at time of experience: Not Given 
Published: Feb 23, 2001Views: 24,329
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
MDMA (3), Tryptophan (138) : Unknown Context (20), Health Problems (27)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults